Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 25, 2007, 9:00 AM CDT for Hardin County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2007, 9:00 AM CDT (14:00 UTC)
- Expired
- Apr 25, 2007, 9:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Hardin County, TX
The radar
The Houston radar (KHGX), 108 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:40 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 251400
SVRLCH
TXC199-251430-
/O.NEW.KLCH.SV.W.0019.070425T1400Z-070425T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
900 AM CDT WED APR 25 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...THICKET...SARATOGA...KOUNTZE...
* UNTIL 930 AM CDT
* AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM THICKET TO 14 MILES SOUTHWEST
OF SARATOGA...OR ALONG A LINE EXTENDING FROM THICKET TO 10 MILES
NORTHEAST OF LIBERTY...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BATSON AND HONEY ISLAND.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3045 9470 3013 9459 3014 9454 3016 9422
3049 9422
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:24 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 25, 4:24 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 AM CDT WED APR 25 2007
...TORNADO WATCH REMAINS IN EFFECT THROUGH 9 AM FOR SOUTHEAST TEXAS...
.SHORT TERM...
TORNADO WATCH ISSUED FOR ALL OF OUR SOUTHEAST TEXAS COUNTIES
CONTINUES THIS MORNING. LARGE MCS WITH A HISTORY OF WIND DAMAGE OVER
THE HOUSTON CWA CONTINUES MOVING EASTWARD AT A FAIRLY RAPID PACE.
SHOULD MCS MAINTAIN ITS CURRENT SPEED IT WOULD ENTER OUR WESTERN
COUNTIES AROUND 10Z...FASTER THAN MODELS HAVE PREVIOUSLY INDICATED.
HOWEVER...BOTH GFS AND NAM SUGGEST MCS WILL SLOW ITS FORWARD
MOTION AS IT MOVES INTO OUR AREA AND BECOMES MORE PARALLEL WITH
THE UPPER LEVEL FLOW. THIS ALONG WITH PWATS FORECASTED TO REACH
INTO THE 1.75 TO 2 INCH RANGE AND VERY DIVERGENT FLOW ALOFT
SUGGESTS A GOOD POTENTIAL FOR HEAVY RAINFALL. HPC GUIDANCE AND
MODEL QPF INDICATES POTENTIAL FOR 1 TO 3 INCHES OF RAIN ACROSS
MAINLY NORTHWESTERN HALF OF CWA. WITH FLASH FLOOD GUIDANCE
CURRENTLY FAIRLY HIGH WILL FOREGO FLOOD WATCH AT THIS TIME BUT
CONTINUE TO MONITOR THE SITUATION CLOSELY.
SEVERE POTENTIAL ALSO A THREAT TODAY WITH FORECAST SOUNDINGS
SHOWING FAVORABLE DEEP LAYER AND DIRECTIONAL SHEAR. HOWEVER...
WIDESPREAD CLOUD COVER WILL LIMIT THE AMOUNT OF SURFACE HEATING
AND INSTABILITY WITH CAPE VALUES GENERALLY FROM 500-1500 J/KG. A
STRONG CAP IS ALSO IN PLACE THIS MORNING BUT SHOULD ERODE AS MCS
PROGRESSES EASTWARD. MAIN THREAT APPEARS TO BE GUSTY WINDS BUT
CANNOT RULE OUT ISOLATED TORNADOES WITH 0-3KM SRH RANGING FROM
100-300 M2/S2. SPC HAS THE ENTIRE AREA OUTLINED IN A SLIGHT RISK
FOR SEVERE WEATHER TODAY.
HAVE POPS DROPPING OFF FROM WEST TO EAST OVERNIGHT AS SYSTEM
PUSHES EASTWARD. NAM SUGGESTS POTENTIAL FOR SECOND ROUND OF
SHOWERS AND STORMS TO DEVELOP ALONG COLD FRONT TONIGHT...BUT THIS
SEEMS UNLIKELY AS MCS SHOULD ROB WHAT IS LEFT OF THE AVAILABLE
INSTABILITY.
.LONG TERM...
DID NOT MAKE MANY CHANGES TO THE LONG TERM WITH FOCUS ON STORM
SYSTEM TODAY. WEAK TROUGH IN THE NORTHWEST FLOW ALOFT PROGGED TO
MOVE ACROSS THE LOWER MISSISSIPPI VALLEY LATE FRIDAY AND SATURDAY
WILL HAVE LITTLE IN THE WAY OF MOISTURE TO WORK WITH SO HAVE
MAINTAINED DRY FORECAST OVER THE WEEKEND. TEMPERATURES CONTINUE TO
LOOK MILD WITH HIGHS IN THE 80S AND LOWS IN THE 50S AND 60S.
&&
.AVIATION...
NOT A GOOD WEATHER DAY AT THE TAF SITES TO SAY THE LEAST. GUSTY
SOUTHERLY WINDS AND GENERALLY MVFR TO IFR CEILINGS EXPECTED...WITH
TS ARRIVING AT KBPT BETWEEN 10-11Z AND REST OF AREA LATER THIS
MORNING AND AFTERNOON. GUSTS OVER 30 KNOTS LIKELY WITH ANY TSTORMS
THAT AFFECT TERMINALS TODAY.
&&
.MARINE...
VERY GUSTY WINDS NOTED OVER THE COASTAL WATERS THIS MORNING WITH
BUOY 42035 GUSTING TO 37 KNOTS EARLIER. MODELS INDICATE GUSTY
WINDS TO CONTINUE THIS MORNING BUT SHOULD BEGIN SUBSIDING BY LATE
AFTERNOON AS SYSTEM MOVES EASTWARD. HAVE EXTENDED SCA INTO THE
AFTERNOON HOURS TO ACCOUNT.
TIDES CURRENTLY RUNNING 0.5 TO 1.5 FEET ABOVE NORMAL WITH
SOUTHEASTERLY WINDS BUT LOW TIDE AROUND SUNRISE THIS MORNING
SHOULD ALLEVIATE ANY COASTAL FLOODING THREAT. IN
ADDITION...SURFACE WINDS WILL VEER TO MORE SOUTHERLY AND
SOUTHWESTERLY BY THIS AFTERNOON REDUCING THREAT FOR ANY TIDAL
OVERWASH.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 78 63 81 56 / 80 30 0 0
KBPT 77 63 82 54 / 100 20 0 0
KAEX 77 58 80 52 / 80 30 0 0
KLFT 80 65 80 56 / 80 50 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...TORNADO WATCH UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM.
&&
SHAMBURGERHazardous weather outlook, Apr 25, 4:47 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 447 AM CDT WED APR 25 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-261000- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 447 AM CDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM HAS PRODUCED A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT WILL MOVE INTO SOUTHEAST TEXAS EARLY THIS MORNING...THEN SLOWLY ACROSS SOUTHWEST LOUISIANA THROUGH THIS AFTERNOON AND EVENING. HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREATS WITH THIS LINE...ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT. WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS ARE LIKELY ALONG AND WEST OF A LINE FROM CAMERON TO MARKSVILLE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY ACROSS INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA. THIS MAY LEAD TO FLOODING OF POOR DRAINAGE AREAS AND OTHER TYPICALLY FLOOD PRONE LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAINFALL WILL END FROM WEST TO EAST TONIGHT...WITH WARM AND DRY WEATHER EXPECTED THE REST OF THIS WEEK INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BECOME NECESSARY THIS MORNING. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:52 PM CDT | Flash Flood Warning | LCH | Newton | 3 hr |
| Apr 25, 1:52 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.